MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER
Catalog Number 1012455-12
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right coronary artery (rca).The 5.0x12mm nc trek balloon dilatation catheter (bdc) was used in the procedure; however, the balloon failed to deflate.Resistance was noted with the guide catheter during removal and the balloon separated [broke off].A snare device and an entrapment balloon was used to remove the separated balloon.There was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported failure to deflate could not be replicated in a testing environment due to the condition of the returned device.The reported difficulty removing the device from the guiding catheter was confirmed; however, the reported balloon separation was not.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It was reported that the contrast mix used for the procedure was 20ml contrast and 10ml saline.Return analysis noted significant contrast buildup in the balloon and in the inflation lumen.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global instructions for use (ifu) specified that the contrast is 60% contrast medium diluted 1:1 with normal saline.Contrast that is more concentrated can lead to slower inflation and deflation times.In this case, it is likely that the concentrated contrast solution contributed to the reported failure to deflate.The reported difficulty removing the device from the guiding catheter likely resulted from the balloon experiencing deflation issues.As difficulty was encountered during removal and the device was manipulated in an attempt to remove it, it is possible that it gave the impression of a separated balloon; however, a conclusive cause could not be determined for the separation as return analysis was unable to confirm it.Unexpected medical intervention was performed to complete the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.B3: date of procedure updated to (b)(6) 2023 from estimated date of (b)(6) 2023.B5: describe event or problem: updated.H6: device code 2017 - contrast incorrect has been added.
 
Event or Problem Description
Return device analysis found the balloon was not separated as reported.Additionally a.014" abbott bmw universal ii guide wire was frozen in the guide wire lumen of the nc trek balloon catheter.Additionally, follow up with the account report that incorrect contrast ratio had been used.No additional information was provided.

Brand Name
NC TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18096775
Report Number2024168-2023-12437
Device Sequence Number7046649
Product Code LOX
UDI-Device Identifier08717648152146
UDI-Public08717648152146
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number1012455-12
Device Lot Number30221G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown